Log in
British Heart Foundation
10,971 members6,669 posts

Bisoprolol

Diagnosed with leaky mitral valve and been on 3.75mg of Bisoprolol now for 5 weeks. Side effects are constant tiredness, lethargy and severe pain in both feet and ankles, meaning I have to take pain killers almost daily. Any suggestions to alleviate these symptoms? I won’t be able to have a repair operation for 6 months.

6 Replies
oldestnewest

Are you on any other medications? Beta blockers are often used as besides lowering BP they also lower HR (heart rate). Speak to your GP as he may be able to tweak your meds, e.g. reduce the bisoprolol and add an ACE inhibitor.

Reply

Hi

I am on the same dose of Bisopralol as you are. I have lots of side effects. The constant tiredness and lethargy are still there but the horrible leg pain went after I had been on the drug for around 6 to 8 weeks. The blurred vision I was getting eventually went too. I do still get the odd headache. I do find the tiredness and lethargy quite debilitating at times but unfortunately my GP won't change the drug.

Reply

Thanks for your comment. I’ll persevere with the tablets if I can see a light at the end of the tunnel (hopefully).

1 like
Reply

Good luck :)

Reply

Hi,

I was on Bisoprolol for 8 years and other than lethargy at the start and ridiculously low bp first thing for the duration, never had any side effects until the last 12 months I was on it, and then it was more about effects on my hr and rhythm than anything else. I was taking it for SVT. Switched onto a different drug that does the same job in a different way (calcium channel blocker) and had loads of side effects including pretty nasty chest pains. Took about 3 months, but they have mostly settled now, and I’ve found that to be true of several medications I’ve had over the years for different things. As others have said, I’d persevere in the first instance, but if you’re not seeing any reduction within a few weeks, I’d speak to your gp - my dosage of bisoprolol was varied a lot over the years, the focus always being taking enough to do the job. You might find that 2.5mg is enough to help, which might reduce your side effects in turn.

Reply

Ok many thanks for your suggestion.

Reply

You may also like...